Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


truvada side effects
Jun 27, 2006

Dear Doctor,

My doctor recommended I take Truvada (due to me burping a lot when taking Combivir ). I would like to know what side effects Truvada has - long term and short term. My CD4 is 460. My viral load is <50. Thank you.

Response from Dr. Conway

Truvada is made up of 2 components: tenofovir and emtricitabine. The emtricitabine is much like the lamivudine part of the Combivir. If you tolerate one, you tolerate the other, and the side effect profile is really good to begin with. The tenofovir is well tolerated in the short-term. In the longer term, some still have concerns about kidney toxicity, although this only seems to apply if you are taking other medications that can affect your kidneys, or if you have renal disease to begin with. Also, there is some concern that tenofovir may cause some issues with decreases in bone density, so this may need to be monitored over time.



Previous
RASH on feet, back arms - Sustiva?
Next
HIV pos & breaking out with pimples on my back and stomach

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement